MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was not returned to the manufacturing facility.Based on the results of our investigation, the root cause of the complaint could not be identified.Since actual sample was not returned for evaluation, we cannot provide detailed information of its actual condition.Verification of retention samples showed no similar defect or other defects visually that might lead to the complaint and 3pcs retention samples passed functional test through cannula stiffness test and resistance to breakage test.Simulation of retention sample through normal aspiration also showed no encountered tilting/bending of cannula that could lead to broken cannula.Our needles are compliant to iso 9626 for stiffness and resistance to breakage.Verification of lot history file revealed no nonconformity encountered during production of the lot and passed series of inspections for visual, dimensional and functional test.(b)(4).
 
Event or Problem Description
The user facility reported that the issue occurred during a procedure when the physician was using the needle attached to a 30cc syringe and that they heard a crack and the needle broke off.Additional information was received 12august2019: it was reported that they heard a crack and the needle broke with it remaining in the anticoagulant bottle.Additional information was received 20august2019: the needle did not break inside the patient.The customer was drawing acda from a vial and the needle broke off and remained in the vial.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key8959957
Report Number3003902955-2019-00035
Device Sequence Number14125207
Product Code FMI
UDI-Device Identifier34806017508082
UDI-Public34806017508082
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberN/A
Device Catalogue NumberSG3-1838
Device Lot Number171102D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1